Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 6, 2009, 5:30 AM CST. It took effect at Feb 6, 2009, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2009, 5:30 AM CST (11:30 UTC)
- In effect from
- Feb 6, 2009, 1:00 PM CST
- Expired
- Feb 6, 2009, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 061130 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 AM CST FRI FEB 6 2009 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER AND RELATIVE HUMIDITIES OF 15 PERCENT OF LESS...IN ASSOCIATION WITH VERY HIGH FIRE DANGER... .WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM...WINDY CONDITIONS ARE FORECAST ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. THE COMBINATION OF VERY DRY SOUTHWESTERLY 20 FOOT WINDS AND DRY FUELS WILL PROMOTE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-062130- /O.UPG.KMAF.FW.A.0002.090206T1900Z-090207T0000Z/ /O.NEW.KMAF.FW.W.0002.090206T1900Z-090207T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 430 AM MST FRI FEB 6 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... SOUTHWEST 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE FORECAST THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES OF 10 TO 13 PERCENT ARE FORECAST...AS TEMPERATURES WARM INTO THE UPPER 50S TO THE LOWER 70S. THE WARMEST AND DRIEST CONDITIONS WILL LIKELY REMAIN BELOW 6000 FEET. THE COMBINATION OF THE LOW RELATIVE HUMIDITY...WINDY CONDITIONS... DRY VEGETATION IN PLACE AND VERY HIGH FIRE DANGER WILL PROMOTE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
1 follow-up statement
000 WWUS84 KMAF 062030 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST FRI FEB 6 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST ACROSS THE GUADALUPE MOUNTAINS FOR VERY WINDY CONDITIONS...LOW RELATIVE HUMIDITIES AND VERY HIGH FIRE DANGER... .WITH THE APPROACH OF AN UPPER LEVEL STORM SYSTEM...WINDY AND DRY CONDITIONS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON. THE COMBINATION OF VERY DRY SOUTHWESTERLY 20 FOOT WINDS AND DRY FUELS WILL PROMOTE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-070000- /O.CON.KMAF.FW.W.0002.000000T0000Z-090207T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 130 PM MST FRI FEB 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST 20 FOOT WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES OF NEAR 10 TO 15 PERCENT WILL CONTINUE WITH TEMPERATURES IN THE UPPER 50S TO THE LOWER 70S. THE WARMEST AND DRIEST CONDITIONS WILL LIKELY REMAIN BELOW 6000 FEET. THE COMBINATION OF THE LOW RELATIVE HUMIDITY...WINDY CONDITIONS... DRY VEGETATION IN PLACE AND VERY HIGH FIRE DANGER WILL PROMOTE CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS RED FLAG WARNING TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 6, 5:25 AM CST, 5 minutes earlier.
Area forecast discussion, Feb 6, 5:25 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 AM CST FRI FEB 6 2009
.DISCUSSION...
A COMPLICATED FORECAST UPCOMING AS AMPLIFIED FLOW ALOFT MIGHT
FINALLY YIELD SOME PRECIPITATION OVER THE REGION. HOWEVER...DRY AND
WARM CONDITIONS WEST OF THE PECOS RIVER TODAY WILL LIKELY RESULT IN
CRITICAL FIRE WEATHER CONDITIONS IN THE GUADALUPE MOUNTAINS...AND
NEAR CRITICAL CONDITIONS ACROSS THE VAN HORN AREA...SOUTHEAST NEW
MEXICO PLAINS AND NORTHERN PERMIAN BASIN.
TEMPERATURES WILL WARM WELL ABOVE NORMAL AGAIN TODAY AS A LOW LEVEL
THERMAL RIDGE CONTINUES TO RESIDE OVER THE AREA BENEATH INCREASING
SOUTHWEST FLOW ALOFT...AHEAD OF A DEVELOPING WEST COAST UPPER
TROUGH. MOIST AIR WILL ENCOMPASS THE EASTERN HALF OR SO OF THE
CWA...WHILE DRY AIR AND FIRE WEATHER CONCERNS WILL PREVAIL WEST OF
THE PECOS RIVER. SEE THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER
DETAILS. A CUTOFF LOW WILL DEVELOP SATURDAY AS THE AFOREMENTIONED
WEST COAST UPPER TROUGH DROPS SOUTHWARD ALONG THE WEST COAST.
SOUTHWESTERLY FLOW ALOFT WILL INCREASE FURTHER OVER THE AREA...AS
WILL CLOUD COVER. SINCE H85 TEMPERATURES WILL BE SIMILAR SATURDAY
TO TODAYS...HAVE GONE WITH SIMILAR HIGH TEMPERATURES SATURDAY
AFTERNOON. THE ONLY DIFFERENCE BEING MORE CLOUDS AND A FAIRLY LOW
SUN ANGLE YET.
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL INCREASE SUNDAY AS THE
CUTOFF LOW DUMBBELLS EASTWARD DUE TO EJECTING SHORTWAVE
TROUGHS...AND LOW LEVEL MOISTURE NORTHWESTWARD OVER MUCH OF THE
CWA. SAID UPPER LOW WILL OPEN AND BECOME NEGATIVELY TILTED AS THE
MAIN SHORTWAVE TROUGH ASSOCIATED WITH SAME EJECTS NORTHEASTWARD
ACROSS THE AREA. A DRYLINE WILL FORM BY SUNDAY AFTERNOON SOMEWHERE
IN THE VICINITY OF THE TRANS PECOS WITH SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG IT AS DEEP LAYER LIFT INCREASES AHEAD OF THIS
SHORTWAVE TROUGH. ALTHOUGH CAPE WILL BE LIMITED EAST OF THE PECOS
RIVER...SOME CLEARING COULD OCCUR TO THE WEST OF THE PECOS RIVER.
THINK SOME OF THE INITIAL CELLS ALONG THE DRYLINE COULD BE SEVERE
DUE TO MID LEVEL LAPSE RATES OF 7-8 C/KM...STRONG LIFT AND 0-6 KM
BULK SHEAR VECTORS ON THE ORDER OF 60-70KT MAKING UP FOR THE LACK OF
INSTABILITY. LARGE HAIL FROM COOLING TEMPERATURES ALOFT WILL BE
POSSIBLE...AS WILL STRONG WINDS CONSIDERING WINDS THROUGH THE
ATMOSPHERIC COLUMN. EXPECT A LINEAR MCS TO FORM AS DEEP LAYER LIFT
INCREASES INTO THE EVENING...SO HAVE INCREASED POPS THROUGH THE
PERMIAN BASIN SUNDAY EVENING. ADDITIONAL STRONG WINDS AND HAIL WILL
BE POSSIBLE ALONG THE RESULTANT SQUALL LINE. WILL MAKE A MENTION IN
THE HWO FOR THE POSSIBILITY OF THUNDERSTORMS...SOME SEVERE. THINK
THE LINE OF STORMS COULD EXIT THE EASTERN CWA BY 09/06Z...BUT HAVE
LEFT A LOW CHANCE OF SHOWERS AND STORMS OVER PORTIONS OF THE PERMIAN
BASIN AND WESTERN LOW ROLLING PLAINS IN CASE THIS IS TOO FAST.
STRONG WINDS WILL BE POSSIBLE IN THE GUADALUPE AND DAVIS MOUNTAINS
SUNDAY AFTERNOON AND EVENING AS MID LEVEL WINDS INCREASE IN THE WAKE
OF THE LINE OF THUNDERSTORMS. STRONG WINDS COULD OCCUR AGAIN IN
BOTH MOUNTAINS RANGES MONDAY AND TUESDAY AS ANOTHER UPPER TROUGH
AMPLIFIES BEHIND THE INITIAL ONE. TUESDAY ACTUALLY APPEARS TO BE
THE DAY WHEN THE STRONGEST WINDS COULD OCCUR...BUT MUCH COULD CHANGE
BETWEEN NOW AND THEN. TEMPERATURES WILL REMAIN ABOVE NORMAL
MONDAY...THEN COOL CLOSER TO NORMAL LEVELS TUESDAY AND BEYOND AS
THIS SECONDARY UPPER TROUGH EJECTS ACROSS THE SOUTHERN PLAINS.
&&
.FIRE WEATHER...
DRY AIR WILL REMAIN ENTRENCHED OVER MUCH OF SOUTHEAST NEW MEXICO...
THE GUADALUPE MOUNTAINS...AND LOCATIONS WEST OF THE UPPER TRANS
PECOS TODAY. MINIMUM RH/S WILL DROP TO AROUND 10 TO 15 PERCENT IN
THE GUADALUPE MOUNTAINS THIS AFTERNOON. SINCE WIND SPEEDS OF 20 TO
30 MPH ARE EXPECTED ACROSS MUCH OF THE MOUNTAIN RANGE AND FIRE
DANGER WILL BE VERY HIGH...A RED FLAG WARNING IS IN EFFECT FROM
06/19Z UNTIL 07/00Z. MINIMUM RHS WILL BE JUST AS LOW FROM THE
VAN HORN AREA...NORTHEASTWARD ACROSS REEVES COUNTY...THE SOUTHEAST
NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN. ALTHOUGH AN ISOLATED
LOCATION OR TWO COULD SEE WINDS OF 20 MPH FOR AN HOUR OR TWO...WIND
SPEEDS WILL GENERALLY REMAIN BELOW 20 MPH AND A RED FLAG WARNING
WILL NOT BE ISSUED. MORE SOUTHERLY WINDS WILL KEEP LOW LEVEL
MOISTURE OVER THE LOWER TRANS PECOS...MUCH OF THE PERMIAN BASIN AND
WESTERN LOW ROLLING PLAINS.
RECOVERY TONIGHT WILL BE GOOD TO EXCELLENT MOST AREAS...BUT POOR TO
FAIR OVER MUCH OF THE SOUTHEAST NEW MEXICO PLAINS...GUADALUPE
MOUNTAINS...REEVES COUNTY...VAN HORN AREA...DAVIS MOUNTAINS AND
PORTIONS OF THE RIO GRANDE RIVER VALLEY. RH/S OF 10-15% WILL STILL
OCCUR SATURDAY AFTERNOON FROM THE GUADALUPE MOUNTAINS AND ADJACENT
SOUTHEAST NEW MEXICO PLAINS...SOUTHWARD ACROSS REEVES COUNTY...THE
VAN HORN AREA...DAVIS MOUNTAINS...MARFA PLATEAU AND BIG BEND
REGION. WIND SPEEDS ARE NOT EXPECTED TO EXCEED 20 MPH IN ANY OF
THESE LOCATIONS...SO ONLY NEAR CRITICAL FIRE WEATHER CONDITIONS WILL
BE POSSIBLE. FURTHER EAST...SOUTHEAST WINDS OF 15 TO 20 MPH WILL
KEEP UP THE SUPPLY OF LOW LEVEL MOISTURE AND MINIMUM RH/S WILL BE
ABOVE...TO MUCH ABOVE...15 PERCENT. GOOD TO EXCELLENT RECOVERY IS
EXPECTED AREAWIDE SATURDAY NIGHT AS WINDS TURN TO THE SOUTHEAST
AREAWIDE.
ALTHOUGH WINDY CONDITIONS COULD AFFECT THE GUADALUPE AND DAVIS
MOUNTAINS SUNDAY...MINIMUM RHS ARE EXPECTED TO REMAIN ABOVE 15
PERCENT. OVER THE REST OF THE AREA...MINIMUM AFTERNOON RHS WELL
ABOVE 15 PERCENT WILL BE ACCOMPANIED BY A CHANCE OF SHOWERS AND
THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 52 74 54 / 0 0 0 0
CARLSBAD NM 79 38 76 46 / 0 0 0 10
DRYDEN TX 73 49 73 54 / 0 0 0 0
FORT STOCKTON TX 85 51 80 52 / 0 0 0 0
GUADALUPE PASS TX 71 49 70 48 / 0 0 0 10
HOBBS NM 78 39 74 45 / 0 0 0 0
MARFA TX 76 33 74 40 / 0 0 0 0
MIDLAND INTL AIRPORT TX 77 49 73 51 / 0 0 0 0
ODESSA TX 78 51 73 52 / 0 0 0 0
WINK TX 83 44 79 51 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 5 PM MST THIS AFTERNOON FOR
THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
03/67Hazardous weather outlook, Feb 6, 3:17 AM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 AM CST FRI FEB 6 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 317 AM CST FRI FEB 6 2009 /217 AM MST FRI FEB 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT ACROSS THE GUADALUPE MOUNTAINS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH COMBINED WITH RELATIVE HUMIDITIES OF 10 TO 13 PERCENT WILL RESULT IN CRITICAL RED FLAG FIRE WEATHER CONDITIONS THIS AFTERNOON. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL ALSO PERSIST ACROSS PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND CULBERSON COUNTY IN TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON INTO EARLY EVENING ACROSS PORTIONS OF THE TEXAS PERMIAN BASIN...TRANS PECOS REGION...AND ROLLING PLAINS. A FEW OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ON SUNDAY AFTERNOON...ALTHOUGH NOT ANTICIPATED DUE TO THE EXPECTED RAPID STORM MOVEMENT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.